Hail, Langlade
- When
- September 2, 7:48 AM CST
- Where
- Langlade County, 0.85 mi NE of Antigo
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 45.160, -89.140
Thunderstorms dropped penny size hail in the Antigo area.
Scattered thunderstorms that developed in an unstable air mass produced hail up to penny size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Scattered thunderstorms that developed in an unstable air mass produced hail up to penny size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 2, 5:44 AM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 644 AM CDT TUE SEP 2 2014 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 323 AM CDT TUE SEP 2 2014 PCPN TRENDS AND TEMPERATURES WILL BE THE MAIN FCST CONCERNS. WV IMAGERY SHOWED A S/W TROF MOVG INTO SW MN/NW IA EARLY THIS MORNING...AND PRODUCING SHRA/SCT TSTMS. IT APPEARS THAT THE BEST DYNAMICS WITH THIS SYSTEM WILL MOVE ACROSS OUR SOUTHERN COUNTIES LATE THIS MORNING AND EARLY AFTERNOON. WILL HAVE CHC POPS OVER MOST OF THE CWA...WITH THE HIGHEST POPS SOUTH. WILL NEED TO WATCH THE UPSTREAM RADARS AND SEE IF POPS NEED TO BE RAISED LATER IN THE SHIFT. INSTABILITY MAY BE A BIT STRONGER THAN EARLIER EXPECTED...AS MODIFIED SOUNDINGS INDICATE CAPE OF 1000-1500 J/KG... SO HAVE INCREASED THE TSTM WORDING A BIT IN THE FCST. EXPECT HIGHS IN THE 70S OVER THE ENTIRE FORECAST AREA. ANY PCPN SHOULD TAPER OFF BY EVENING AS THE S/W TROF SHIFTS EAST AND WEAK SURFACE RIDGING OCCURS. PARTLY CLOUDY SKIES AND LIGHT WINDS WILL ALLOW MIN TEMPS TO DROP TO COMFORTABLE READINGS IN THE 50S. ON WEDNESDAY...MORNING SUNSHINE WILL GIVE WAY TO INCREASING CLOUDS DURING THE AFTERNOON. A WARM FRONT IS EXPECTED TO SHIFT INTO SOUTHERN MN AND SW WI...WITH A 30-40 KT LLJ AIMED AT WSTRN WI. THE RRQ OF A JET STREAK WILL BE SITUATED OVER NC WI LATE IN THE DAY...SO HAVE KEPT CHC POPS THERE DURING THE MID TO LATE AFTERNOON. WAA WILL BOOST MAX TEMPS INTO THE UPPER 70S AND LOWER 80S. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 323 AM CDT TUE SEP 2 2014 MAIN CONCERN FOR THIS PERIOD WILL BE THE PROSPECTS OF STRONG OR SEVERE STORMS AND LOCALLY HEAVY RAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. BY 00Z THURSDAY...40-45 KNOT 850MB JET WILL BE FOCUSING CONVECTION ACROSS THE UPPER GREAT LAKES REGION. STILL SOME UNCERTAINTY IN WHERE COMPLEX WILL FORM...BUT IT APPEARS NORTH-CENTRAL AND NORTHEAST WISCONSIN WILL LIKELY SEE LOCALLY HEAVY RAIN AS 850MB JET VEERS DURING THE NIGHT. WRF MODEL INDICATING 35 TO 50 KNOTS OF 0-6 KM SHEAR AND 700-900 J/KG OF DOWNDRAFT CAPE. COULD NOT RULE OUT SEVERE STORMS WITH THESE TYPE OF PARAMETERS...ESPECIALLY ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN. IF STORMS ORGANIZE...COULD BE A LATE NIGHT WIND EVENT FOR SOME LOCATIONS ACROSS THE REGION. ANY ONGOING ACTIVITY SHOULD WANE OR END THURSDAY MORNING. STORM FORMATION MORE COMPLEX LATER THURSDAY. MODEL SOUNDINGS INDICATED DECENT CAP ACROSS EASTERN WISCONSIN...THUS MAY NEED TO WAIT FOR CONVECTION TO FIRE ALONG AND JUST BEHIND THE COLD FRONT. HAVE LOWERED RAIN CHANCES ACROSS THE EAST DUE TO CAPPING ISSUES...BUT CONTINUED HIGH CHANCE POPS ACROSS THE NORTH DUE TO PROXIMITY OF COLD FRONT LATE THURSDAY AFTERNOON. FRONT WILL CROSS THE AREA THURSDAY NIGHT. THE TIMING OF THE FRONT IS NOT THE GREATEST...BUT IT HAS A LOT WORKING FOR IT FOR INITIATION OF SEVERE STORMS. REGION WILL BE IN THE RIGHT ENTRANCE REGION OF A 100 KNOT 250 JET STREAK. CAPES OF 2500 TO 3500 J/KG ARE ANTICIPATED THURSDAY AFTERNOON... THUS ONCE STORMS BREAK THE CAP THEY SHOULD BECOME STRONG OR SEVERE FAIRLY QUICKLY. 0-6KM SHEAR OF 30-45 KNOTS VERY FAVORABLE FOR SEVERE STORMS. PRECIPITABLE WATER VALUES SHOULD BE 150-200 PERCENT OF NORMAL TO SUPPORT HEAVY/TORR ENTAIL RAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LINGERED A CHANCE OF SHOWERS FRIDAY MORNING ACROSS THE EAST...THEN HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY AFTERNOON THROUGH THE WEEKEND. NEXT CHANCE FOR RAIN WILL BE EARLY NEXT WEEK. MINOR CHANGES MADE TO THE EXTENDED MAX/MIN TEMPERATURES...ADJUSTING FOR OUR LOCAL BIASES. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 640 AM CDT TUE SEP 2 2014 PATCHY FOG WILL QUICKLY DISSIPATE EARLY THIS MORNING. AN UPPER LEVEL DISTURBANCE WILL BRING SCT SHRA/TSRA TODAY. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION TSTMS IN THE TAFS...SO ONLY MENTIONED SHOWERS FOR NOW. ASIDE FROM BRIEF VSBY REDUCTION WITH STORMS... CONDITIONS SHOULD BE MAINLY VFR. CLEARING SKIES ARE EXPECTED DURING THE MID TO LATE AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......ECKBERG AVIATION.......KIECKBUSCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 336 AM CDT TUE SEP 2 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 336 AM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...ESPECIALLY DURING THE LATE MORNING AND AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STRONG STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN LATE WEDNESDAY AFTERNOON...BUT SEVERE WEATHER IS NOT ANTICIPATED. A COUPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. SOME OF THESE STORMS COULD BECOME STRONG OR SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THURSDAY AFTERNOON AND THURSDAY NIGHT...AS A COLD FRONT MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. BE SURE TO CLOSELY MONITOR LATER FORECASTS...ESPECIALLY IF YOU ARE PLANNING OUTDOOR ACTIVITIES LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-030845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 336 AM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING SOUTH WINDS AND BUILDING WAVES WILL LIKELY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT ON THURSDAY AND THURSDAY NIGHT. THUNDERSTORMS MAY POSE A SIGNIFICANT RISK TO BOATERS WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...AND THEN AGAIN LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. FOG COULD ALSO SIGNIFICANTLY REDUCE VISIBILITIES AT TIMES...ESPECIALLY OVER THE LAKE WEDNESDAY NIGHT INTO THURSDAY NIGHT. TSK/RE
The Green Bay radar (KGRB), 110 km away, was scanning. The volume nearest the first event began at 13:48 UTC.
1 hail. Local standard time, as filed.
Thunderstorms dropped penny size hail in the Antigo area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542883.